MAUDE Adverse Event Report: ENDOSHAPE INC. MEDUSA MULTI-COIL; VASCULAR EMBOLIZATION DEVICE

ENDOSHAPE INC. MEDUSA MULTI-COIL; VASCULAR EMBOLIZATION DEVICE
Model Number MMC-122
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Reporting physician is dr (b)(6), assistant professor of medicine, pulmonary hypertension program, division of pulmonary, critical care, and sleep medicine, university of (b)(6).Address: (b)(6), phone: (b)(6), email: (b)(6).The device is alleged to have migrated from the left internal iliac vein to the pulmonary artery more than two years after implantation.Time of migration occurrence is estimated based on onset of pt symptoms, and physician reported the pt had imaging approx one year prior which showed the device in the original implanted location.Reporting physician did not know the dr or institute for original implantation, and did not have images of implanted device.Pt was reported as stable and being evaluated for surgical removal of the device from the pulmonary artery.New info was presented to mfr in april 2019 by legal rep of pt, indicating pt was initially treated by primary care physician in (b)(6) 2018 for congestion, cough, and shortness of breath.Ct scan performed in (b)(6) 2018 indicated "coil-like metallic structure in the right basilar lobe pulmonary arteries." an attempt to remove the device was performed at (b)(6) hospital on (b)(6) in (b)(6) 2018 without success.Pt was referred to division of thoracic and cardiovascular at the (b)(6) hosp.Ultimately the device was removed by dr (b)(6) at (b)(6) hosp in (b)(6) 2018.Legal rep of pt claims to have possession of the device.To date, the mfr has not been provided the device or any imaging for review.Identity of the device has not been confirmed by the mfr.Fda safety report id# (b)(4).

Brand Name
MEDUSA MULTI-COIL
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
ENDOSHAPE INC.
boulder CO 80301
MDR Report Key8662451
Report NumberMW5087079
Device Sequence Number1967966
Product Code HCG
UDI-Device Identifier10857798005017
UDI-Public10857798005017
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Voluntary
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberMMC-122
Device Catalogue NumberMMC-122
Device Lot NumberT978
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight112